Alert archive / Hawaii / High Wind Warnings in 2010
High Wind Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Jan 13, 2010, 3:36 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2010, 3:36 PM HST (01:36 UTC)
- Expired
- Jan 14, 2010, 3:30 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWHW70 PHFO 140136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST WED JAN 13 2010 HIZ022-028-141445- /O.UPG.PHFO.WI.Y.0007.000000T0000Z-100114T1600Z/ /O.NEW.PHFO.HW.W.0002.100114T0136Z-100114T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 336 PM HST WED JAN 13 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO BE SUSTAINED 50 TO 60 MPH WITH GUSTS UP TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF THIS MAGNITUDE OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
806 WWHW70 PHFO 140742 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 942 PM HST WED JAN 13 2010 HIZ022-140845- /O.CAN.PHFO.HW.W.0002.000000T0000Z-100114T1600Z/ HALEAKALA SUMMIT- 942 PM HST WED JAN 13 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. WINDS ON HALEAKALA SUMMIT HAVE DIMINISHED. $$ HIZ028-141600- /O.CON.PHFO.HW.W.0002.000000T0000Z-100114T1600Z/ BIG ISLAND SUMMITS- 942 PM HST WED JAN 13 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... NORTHWEST WINDS OF 40 TO 50 MPH WITH HIGHER GUSTS WILL CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ DONALDSON
474 WWHW70 PHFO 141330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU JAN 14 2010 HIZ028-150230- /O.CAN.PHFO.HW.W.0002.000000T0000Z-100114T1600Z/ /O.NEW.PHFO.WI.Y.0008.100114T1330Z-100115T0400Z/ BIG ISLAND SUMMITS- 330 AM HST THU JAN 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 30 TO 35 MPH WILL CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DONALDSON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Jan 13, 10:11 AM HST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 13, 10:11 AM HST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1011 AM HST WED JAN 13 2010 .SYNOPSIS... A COLD FRONT OVER KAUAI THIS MORNING WILL MOVE DOWN THE ISLAND CHAIN TODAY AND TONIGHT WITH GUSTY NORTHWEST WINDS FILLING IN BEHIND THE FRONT. CLOUDS AND ISOLATED SHOWERS WILL MAINLY BE FOCUSED OVER MAUKA AREAS...NORTHERN ISLAND SLOPES AND NORTHERN WATERS TODAY. THE WINDS WILL WEAKEN AND SHIFT TO THE NORTH AND NORTHEAST AS A HIGH BUILDS IN BEHIND THE FRONT TOMORROW NIGHT. MODERATE TRADE WINDS WILL RETURN BY FRIDAY...AND WILL LIKELY CONTINUE INTO EARLY NEXT WEEK. && .DISCUSSION... A NORTHEAST TO SOUTHWEST ORIENTATED LOW CLOUD BAND WITH A FEW EMBEDDED SHOWERS IS PRESENT OVER THE BIG ISLAND THIS MORNING. THIS BAND IS EXPECTED TO SLIDE SOUTHEAST AND DISSIPATE LATER TODAY AS A COLD FRONT MOVES OVER THE STATE TODAY. THE COLD FRONT IS CURRENTLY OVER KAUAI MOVING SOUTHEAST AT 15 MPH AND IS MARKED BY A VERY NARROW STRATUS CLOUD BAND. THIS FRONT IS EXPECTED TO TRACK EAST-SOUTHEAST OVER THE STATE THROUGH TOMORROW MORNING...BUT HAWAII WILL BE ON THE SOUTHERN FRINGES OF THE MOISTURE POOL FOR THE DURATION OF THIS SYSTEM. THIS WILL RESULT IN ISOLATED SHOWER COVERAGE CONCENTRATED OVER MAUKA AREAS...NORTHERN ISLAND SLOPES AND WATERS NORTH OF HAWAII TODAY. THESE CLOUDS AND SHOWERS ARE EXPECTED TO DECREASE SIGNIFICANTLY BY LATE TONIGHT OR THURSDAY MORNING. THE MAIN IMPACT OF THIS FRONTAL PASSAGE WILL BE THE SURGE OF MODERATE TO FRESH SURFACE WINDS...INITIALLY FROM THE NORTHWEST TODAY AND EVENTUALLY VEERING NORTHWARD TOMORROW. ASIDE FROM THE MOUNTAIN PEAKS ON MAUI AND THE BIG ISLAND...THE WINDS WILL LIKELY BE THE STRONGEST OVER KAUAI AND OAHU TODAY...INCREASING ACROSS THE REST OF THE ISLANDS TONIGHT AND TOMORROW. THE KONA COAST COULD GET SIGNIFICANT WINDS OVERNIGHT INTO THURSDAY MORNING DUE TO ACCELERATION THROUGH THE ALENUIHAHA CHANNEL. WATER VAPOR IMAGERY INDICATES A LARGE UPPER TROPOSPHERIC TROUGH CONTINUING TO DIG DOWN TOWARD THE ISLANDS THIS MORNING. THE AXIS OF THIS TROUGH WILL PASS ACROSS THE STATE LATER TODAY AND TONIGHT. THE INCREASED GRADIENT ALOFT OVER THE STATE HAS ALREADY RESULTED IN NEAR GALE FORCE WINDS AT THE PEAKS OF HALEAKALA...MAUNA KEA AND MAUNA LOA. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH TOMORROW MORNING AND A WIND ADVISORY REMAINS IN EFFECT. THE SURFACE WINDS WILL WEAKEN AND VEER TO THE EAST NORTHEAST...OR THE TYPICAL TRADE WIND DIRECTION BY FRIDAY AS THE SUBTROPICAL HIGH MOVES BY NORTH OF THE STATE. MODERATE TRADE WINDS...ALONG WITH WINDWARD AND MAUKA SHOWERS...WILL OCCUR DURING THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. && .MARINE...A NORTHWEST SWELL IS EXPECTED TO INCREASE ACROSS THE ISLAND CHAIN LATER TODAY AND TONIGHT. THE STRONG NORTHWEST WINDS THAT WILL BE FILLING IN LATER TODAY WILL ALSO PRODUCE LOCALLY GENERATED WIND WAVES...RESULTING IN ROUGH AND CHOPPY SURF. RECENT OBSERVATIONS FROM BUOY 51101 INDICATE THE SIGNIFICANT WAVE HEIGHT HAS INCREASED TO 15 FEET WITH A PERIOD OF 15 SECONDS FROM 310 DEGREES. THEREFORE...A HIGH SURF WARNING HAS BEEN ISSUED THROUGH TOMORROW FOR MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. THE HIGH SURF ADVISORY HAS ALSO BEEN EXTENDED FOR WEST FACING SHORES OF THE BIG ISLAND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR KONA-KOHALA. WIND ADVISORY UNTIL 6 AM HST THURSDAY FOR HALEAKALA SUMMIT-BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST THURSDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM HST THURSDAY FOR OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS. && FOSTER
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:30 AM HST | Wind Advisory | HFO | Hawaii | 12 hr |
Nearby
High Wind Warnings in Hawaii, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.